Alert archive / Connecticut / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 2, 2016, 4:22 AM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 4:22 AM EDT (08:22 UTC)
- Expired
- Aug 2, 2016, 4:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WWUS81 KALY 020822
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
422 AM EDT TUE AUG 2 2016
CTZ013-020845-
SOUTHERN LITCHFIELD-
422 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...
AT 422 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOUTHBURY...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW MILFORD...SOUTHBURY...BROOKFIELD...WOODBURY CENTER...OAKVILLE...
WATERTOWN...WOODBURY...ROXBURY...BRIDGEWATER...STILL RIVER...
MINORTOWN...BRIDGWATER GREEN...DELANO FIELD...ROXBURY STATION...
CANDLEWOOD POINT...CANDLEWOOD TRAILS...HOTCHKISSVILLE...
RIVER ROAD RESERVE...NORTH WOODBURY AND MEAD CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER.
LAT...LON 4149 7337 4151 7339 4149 7344 4153 7345
4159 7342 4163 7302 4162 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 0822Z 271DEG 24KT 4152 7327
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:07 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 2, 4:07 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Albany NY 407 AM EDT TUE AUG 2 2016 .SYNOPSIS... An upper level disturbance over the region will continue to bring showers and some thunderstorms with locally heavy rainfall into this morning, before tapering off this afternoon. Drier and warmer weather will then return for Wednesday into Thursday as a ridge of high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 400 AM EDT...Flash Flood warning remains in effect for the Capital District and eastern Mohawk Valley until 830 am. A cluster of showers and thunderstorms with very heavy rainfall moved into the area overnight and continues. An upper level disturbance along the trough axis impinging on a moist and moderately unstable air mass has resulted in the numerous convective clusters across much of the region. Noted tall skinny CAPE of almost 800 J/Kg on the 00Z ALB sounding. Efficient warm rain processes occurring with several low echo centroids noted in relatively shallow convection. Radar estimates of 2-4 inches have occurred within the flash flood warning area, but there have not been many ground truth reports so early in the morning just yet. Will continue to mention likely to categorical pops for most of the area except for the Adirondacks, where dry conditions are occurring. CAMS including the NSSL-WRF and HRRR indicate this activity should gradually push southeastward out of our area and weaken by mid morning. Only widely scattered showers and an isolated thunderstorm are expected from late morning into the afternoon hours, as the upper trough axis shifts east of the region and ridging starts to build in by late in the day. Clouds will linger for a while then start to break up this afternoon due to increasing subsidence. Enough breaks of sunshine should allow for temperatures to warm into the mid to upper 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Ridging both at the surface and aloft will build in tonight into Wednesday providing mainly dry conditions and warming temperatures. However, the ridge aloft looks to be rather flat, with northwesterly flow. So and isolated shower or thunderstorm cannot be ruled out over mainly higher terrain areas Wednesday afternoon. Updrafts will likely not be able to grow tall enough to sustain long-lived showers or storms, so any rainfall will be light and very limited in coverage. With much more sunshine than recent days, temperatures should have no trouble getting back to normal levels for early August. Dry conditions expected Wednesday night once any isolated convection diminishes. The surface high will shift eastward off the New England coast by Thursday, so a southerly flow will occur on Thursday, with temperatures a few degrees warmer. Again, an isolated diurnal shower or storm cannot be ruled out Thursday afternoon in the flat northwest flow aloft, but they will be few and far between with most of the area remaining dry. Tranquil conditions for Thursday night as the ridge aloft actually strengthens somewhat. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure will be departing out to sea off the coast of New England on Friday, while a cold front starts to approach the region from the Great Lakes. The front should remain far enough to the west to keep it dry over eastern New York and western New England on Friday, but it will remain warm and muggy with highs well into the 80s for valley areas, as a southerly flow remains in place. The front will finally be getting close enough to allow for some showers and thunderstorms on Friday night. The timing won't be ideal for severe weather to occur as instability may be limited due to nocturnal effects, but model soundings continue to be show around 40 kts of shear within the 0-6 km layer, so will continue to monitor the situation very closely. Overnight lows will remain muggy in the 60s. Thunderstorms should be ending from west to east on Saturday morning with the passage of the cold front. Temps will continue to be seasonable on Saturday with highs in the 80s with clouds breaking up by the afternoon hours. Behind the front, somewhat cooler and less humid air will move into the region for the remainder of the weekend and early next week. Dewpoints will fall back into the 50s, making it feel much more comfortable. Lows on Sat and Sun night will be in the mid 50s to mid 60s and highs on Sunday and Monday will only be in the mid 70s to low 80s. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... An upper level trough is allowing for widespread showers and some isolated thunderstorms early this morning, especially around KGFL. Shower activity will continue to move southeast through the remainder of the overnight hours as the upper level trough axis moves across the area. Flying conditions will generally be MVFR for KGFL, KALB and KPSF, although brief periods of IFR conditions are possible (mainly for cigs) through the rest of the overnight hours with on and off showers around. Meanwhile, it looks to remain mainly VFR at KPOU with mainly dry conditions, although a brief reduction to MVFR within a passing rain shower is possible over the next couple of hours. Winds will be very light or calm for all sites. During the day on Tuesday, flying conditions will gradually improve from MVFR to VFR for KGFL, KALB and KPSF by the late morning or early afternoon hours. KPSF may take the longest to go back to VFR. Meanwhile, KPOU should remain VFR for the entire day. There could be a few passing light rain showers early in the day, but the threat for showers looks to end by the afternoon. BKN cigs around 4-5 kft will become SCT for Tuesday night, although some areas of radiational fog may be possible for late Tuesday night, especially at KGFL and KPSF. Winds will continue to be light and variable during the day Tuesday and become calm for Tuesday night. Outlook... Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Isolated SHRA...TSRA. Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... An upper level disturbance over the region will continue to bring showers and some thunderstorms with locally heavy rainfall into this morning, before tapering off this afternoon. Drier and warmer weather will then return for Wednesday into Thursday as a ridge of high pressure builds in. Minimum relative humidity values today will only be around 55 to 65 percent, increasing to between 90 and 100 percent tonight. Minimum RH values Wednesday afternoon will be around 45 to 55 percent. Winds today will be east around 5 mph, becoming southeast at 5 mph or less tonight. Southeast winds around 5 mph will continue into Wednesday. && .HYDROLOGY... Clusters of showers and thunderstorms with heavy rainfall early this morning have resulted in estimated rainfall amounts of 1 to 4 inches from the eastern Mohawk Valley into the Lake George/Saratoga region, as well as the Greater Capital District. This heavy rainfall has prompted the issuance of a Flash Flood warning in and around the Capital District, with Flood Advisories for minor flooding in other areas. These clusters of showers and storms will continue into the mid morning hours before weakening and moving out of the area. Mainly just widely scattered showers and thunderstorms expected this afternoon. Otherwise dry weather will return from tonight through Friday, as a ridge of high pressure builds in. The next chance of showers and thunderstorms will be Friday night ahead of a cold front. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...Frugis AVIATION...Frugis FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Aug 2, 4:09 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 409 AM EDT TUE AUG 2 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 409 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE REGION THIS MORNING...ESPECIALLY FROM THE MOHAWK VALLEY AND CAPITAL DISTRICT SOUTH AND EAST. LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR FLOODING OF URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:23 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 AM EDT TUE AUG 2 2016
NYZ065-066-020815-
WESTERN DUTCHESS-EASTERN DUTCHESS-
323 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUTCHESS COUNTY...
AT 322 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOPEWELL
JUNCTION...OR NEAR PAWLING...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PAWLING...WINGDALE...HOPEWELL JUNCTION...NEW YORK--NEWARK...
EAST FISHKILL...BEEKMAN...STORMVILLE...POUGHQUAG...PECKSVILLE...
ARTHURSBURG...HILLSIDE LAKE...CLOVE...WOODINVILLE...DOVER FURNACE...
WEST PAWLING...HURD CORNERS...SOUTH DOVER...PLEASANT RIDGE...
BILLINGS AND WEBATUCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER.
LAT...LON 4166 7381 4172 7356 4153 7353 4153 7360
4151 7370 4150 7384
TIME...MOT...LOC 0722Z 273DEG 16KT 4158 7372
JPVLocal storm report, Aug 2, 4:19 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD MCKOWNVILLE 42.68N 73.84W
08/02/2016 ALBANY NY BROADCAST MEDIA
US ROUTE 20 WESTERN AVENUE CLOSED AT FULLER ROAD
STUYVESANT PLAZA DUE TO FLOODING
&&
EVENT NUMBER ALY1601998
FRUGISSpecial weather statement, Aug 2, 4:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
422 AM EDT TUE AUG 2 2016
CTZ013-020845-
SOUTHERN LITCHFIELD-
422 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...
AT 422 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOUTHBURY...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW MILFORD...SOUTHBURY...BROOKFIELD...WOODBURY CENTER...OAKVILLE...
WATERTOWN...WOODBURY...ROXBURY...BRIDGEWATER...STILL RIVER...
MINORTOWN...BRIDGWATER GREEN...DELANO FIELD...ROXBURY STATION...
CANDLEWOOD POINT...CANDLEWOOD TRAILS...HOTCHKISSVILLE...
RIVER ROAD RESERVE...NORTH WOODBURY AND MEAD CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER.
LAT...LON 4149 7337 4151 7339 4149 7344 4153 7345
4159 7342 4163 7302 4162 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 0822Z 271DEG 24KT 4152 7327
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:27 PM EDT | Areal Flood Advisory | ALY | Hamilton, Warren | 3 hr |
| Aug 1, 10:27 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
| Aug 1, 11:26 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 2 hr |
| Aug 2, 1:12 AM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga, Warren, Washington | 2 hr |
| Aug 2, 2:04 AM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady | 116 min |
| Aug 2, 2:38 AM EDT | Flash Flood Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady | 6 hr |
| Aug 2, 3:23 AM EDT | Special Weather Statement | ALY | Dutchess | 52 min |
| Aug 2, 3:25 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Aug 2, 4:25 AM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 2, 5:34 AM EDT | Special Weather Statement | ALY | Greene | 41 min |
Nearby
Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.